Alert archive / Michigan / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

April 10, 2021Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this special weather statement at Apr 10, 2021, 2:28 PM EDT for Cass County, Saint Joseph County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 2:28 PM EDT (18:28 UTC)
Expired
Apr 10, 2021, 3:00 PM EDT
In force
32 min
Issued by
NWS Northern Indiana

Counties Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS83 KIWX 101828
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
228 PM EDT Sat Apr 10 2021

INZ006-007-MIZ078>080-101900-
Lagrange-Steuben-Branch-St. Joseph-Cass-
228 PM EDT Sat Apr 10 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN STEUBEN...
NORTHERN LAGRANGE...CASS...ST. JOSEPH AND SOUTHWESTERN BRANCH
COUNTIES...

At 227 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bristol to near Sturgis to 9 miles
southwest of Angola. Movement was northwest at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Sturgis, Three Rivers, Dowagiac, Lagrange, Constantine, Cassopolis,
White Pigeon, Centreville, Marcellus, Union, Nottawa, Penn, Scott,
Flowerfield, Fawn River, Mottville, Ashley, Burr Oak, Hudson and
Orland.

This includes Interstate 80 in Indiana between mile markers 109 and
133.
 
&&

LAT...LON 4207 8565 4182 8521 4153 8507 4153 8516
      4170 8548 4172 8566 4176 8566 4176 8593
      4207 8622
TIME...MOT...LOC 1827Z 155DEG 29KT 4176 8587 4173 8544 4157 8516 

$$

HAIL...0.25IN
WIND...50MPH

FISHER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Apr 10, 2:06 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 10, 2:06 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
206 PM EDT Sat Apr 10 2021

.SYNOPSIS...
Issued at 200 PM EDT Sat Apr 10 2021

Showers and a few thunderstorms will overspread the area this
afternoon before ending this evening. Highs will top out in the mid
60s to low 70s. Showers spread back in across the area Sunday. Much
cooler with highs 50 to 55.

&&

.SHORT TERM...(Tonight through Sunday)
Issued at 206 PM EDT Sat Apr 10 2021

Fcst rainfall this aftn predicated on good moisture return into the
OH valley ahead of strong sw disturbance wrapping up over the
midwest. However large convective complex over the se US and
trailing convection through the nrn Gomex has greatly reduced the
warm advection response ahead of ewd surging occluded front this
aftn/evening. Nevertheless favorable ongoing destabilization this
aftn north/east will support some convection and associated higher
but spotty rainfall in places. Rain ends quickly sw-ne this evening
as expansive dry slot overspreads the area post frontal.

Weakening vertically stacked cyclone carries ewd through nrn IN
Sunday. Better rainfall will follow through the south side of parent
mid level low track and shuffled higher pops to account. Regardless
much cooler underneath cold pocket aloft with widespread light rain
for most through the day.

&&

.LONG TERM...(Monday through Friday)
Issued at 206 PM EDT Sat Apr 10 2021

Tremendous downstream block persists this period over the n ATL/srn
GL of which keeps elongated troughing aloft aligned through the
nrn/ern lakes. Small scale perturbations ejecting through the base
of this feature namely Mon aftn and perhaps Tue aftn/eve where
somewhat better med range guidance agreement exists. However absence
of better model based continuity or consensus judicious/limited
introduction of a mention at this range. Dry and seasonably cool
otherwise.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 115 PM EDT Sat Apr 10 2021

Rain associated with a sprawling surface low is beginning to lift in
from the south. Some lightning has been noted with this activity,
but it remains sparse due to limited instability at this hour. As
such, I carried on with the VCTS. There are pockets of heavier rain
and MVFR ceilings across central Indiana. The duration of these
ceilings offers low confidence. Tonight, the terminals will enter
the dry slot of this system, resulting in a period of dry weather.
Here, low stratus could begin to slip into KSBN, but I suspect that
will happen toward 10z; medium confidence. Scattered rain showers
are expected on Sunday with MVFR ceilings, or less, likely.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...KB

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 10, 11:23 AM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1123 AM EDT Sat Apr 10 2021

INZ003>006-008-012>017-020-022>025-032-MIZ077>080-110900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Noble-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami-Wabash-
Huntington-Grant-Berrien-Cass MI-St. Joseph MI-Branch-
1123 AM EDT Sat Apr 10 2021 /1023 AM CDT Sat Apr 10 2021/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms are possible from mid afternoon into early
evening. No severe weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ007-009-018-026-027-033-034-MIZ081-OHZ001-002-004-005-015-016-024-
025-110900-
Steuben-De Kalb-Allen IN-Wells-Adams-Blackford-Jay-Hillsdale-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
1123 AM EDT Sat Apr 10 2021

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected from mid to late afternoon. A
few of these could reach severe limits with damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be likely for a time this afternoon.

LMZ043-046-110900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1123 AM EDT Sat Apr 10 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

An isolated thunderstorm is possible this evening. No severe weather
is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Apr 10, 2:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
228 PM EDT Sat Apr 10 2021

INZ006-007-MIZ078>080-101900-
Lagrange-Steuben-Branch-St. Joseph-Cass-
228 PM EDT Sat Apr 10 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN STEUBEN...
NORTHERN LAGRANGE...CASS...ST. JOSEPH AND SOUTHWESTERN BRANCH
COUNTIES...

At 227 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bristol to near Sturgis to 9 miles
southwest of Angola. Movement was northwest at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Sturgis, Three Rivers, Dowagiac, Lagrange, Constantine, Cassopolis,
White Pigeon, Centreville, Marcellus, Union, Nottawa, Penn, Scott,
Flowerfield, Fawn River, Mottville, Ashley, Burr Oak, Hudson and
Orland.

This includes Interstate 80 in Indiana between mile markers 109 and
133.

&&

LAT...LON 4207 8565 4182 8521 4153 8507 4153 8516
      4170 8548 4172 8566 4176 8566 4176 8593
      4207 8622
TIME...MOT...LOC 1827Z 155DEG 29KT 4176 8587 4173 8544 4157 8516

HAIL...0.25IN
WIND...50MPH

FISHER

Nearby

Special Weather Statements in Michigan, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.